Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 103, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Oct 30, 2013, 4:18 PM EDT. It took effect at Oct 31, 2013, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 30, 2013, 4:18 PM EDT (20:18 UTC)
- In effect from
- Oct 31, 2013, 4:00 PM EDT
- Expired
- Oct 31, 2013, 3:26 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
335 WHUS71 KBOX 302018 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EDT WED OCT 30 2013 ...GALE FORCE SOUTHERLY WINDS ARE EXPECTED FRIDAY... .AN ANOMALOUSLY STRONG LOW PRESSURE SYSTEM IN THE GREAT LAKES AND HIGH PRESSURE SOUTHEAST OF SOUTHERN NEW ENGLAND WILL RESULT IN A TIGHT PRESSURE GRADIENT OVER THE WATERS. THIS...COUPLED WITH A STRONG LOW LEVEL JET WILL PRODUCE SOUTHERLY TO SOUTHWESTERLY GALE FORCE WINDS FRIDAY. SMALL CRAFT WINDS AND INCREASING SEAS WILL PRECEDE THE GALE FORCE WINDS THURSDAY NIGHT. ANZ230>237-250-251-254>256-310430- /O.NEW.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/ /O.NEW.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 PM EDT WED OCT 30 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 6 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 6 AM EDT FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
492 WHUS71 KBOX 310214 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1014 PM EDT WED OCT 30 2013 ...GALE FORCE SOUTHERLY WINDS ARE EXPECTED FRIDAY... .AN ANOMALOUSLY STRONG LOW PRESSURE SYSTEM IN THE GREAT LAKES AND HIGH PRESSURE SOUTHEAST OF SOUTHERN NEW ENGLAND WILL RESULT IN A TIGHT PRESSURE GRADIENT OVER THE WATERS. THIS...COUPLED WITH A STRONG LOW LEVEL JET WILL PRODUCE SOUTHERLY TO SOUTHWESTERLY GALE FORCE WINDS FRIDAY. SMALL CRAFT WINDS AND INCREASING SEAS WILL PRECEDE THE GALE FORCE WINDS THURSDAY NIGHT. ANZ230>237-250-251-254>256-311015- /O.CON.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/ /O.CON.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1014 PM EDT WED OCT 30 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 6 AM EDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
439 WHUS71 KBOX 310726 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 326 AM EDT THU OCT 31 2013 ANZ231-232-311530- /O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/ /O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/ /O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/ CAPE COD BAY-NANTUCKET SOUND- 326 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ233-234-311530- /O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/ /O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/ /O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/ VINEYARD SOUND-BUZZARDS BAY- 326 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-311530- /O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/ /O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/ /O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 326 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 45 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-311530- /O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/ /O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/ /O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 326 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-254-311530- /O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/ /O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/ /O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 326 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ251-311530- /O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/ /O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/ /O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 326 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ255-256-311530- /O.UPG.KBOX.SC.Y.0103.131031T2000Z-131101T1000Z/ /O.UPG.KBOX.GL.A.0023.131101T1000Z-131102T0000Z/ /O.NEW.KBOX.GL.W.0032.131101T0900Z-131101T2200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 326 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 3:38 PM EDT, 40 minutes earlier.
Area forecast discussion, Oct 30, 3:38 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT WED OCT 30 2013 .SYNOPSIS... HIGH PRESSURE MOVES SOUTH OF NEW ENGLAND TODAY WITH A WARMING TREND THROUGH THE END OF THE WEEK. SCATTERED SHOWERS ARE POSSIBLE THU AS THE MILDER AIR MOVES IN...THEN UNSEASONABLY MILD...WINDY AND WET WEATHER THU NIGHT INTO FRI AHEAD OF A COLD FRONT. A FEW SHOWERS LINGER ON SAT...THEN COLDER AND BLUSTERY CONDITIONS ARRIVE FOR SUN INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 345 PM UPDATE...SHOWERS HAVE CLEARED OUT OF SOUTHERN NEW ENGLAND THIS AFTERNOON...AND MUCH OF THE CLOUDS HAVE CLEARED OUT AS WELL. TEMPERATURES ARE MAINLY IN THE UPPER 40S TO LOW 50S. TONIGHT...WEAK RIDGING BUILDS OVER SOUTHERN NEW ENGLAND OVERNIGHT ALLOWING FOR CLEARING OF CLOUDS. WARM ADVECTION AT THE LOW LEVELS CONTINUES OVERNIGHT RESULTING IN A NON-DIURNAL TEMPERATURE CURVE AND WARMER LOW TEMPERATURES. EXPECT OVERNIGHT LOWS TO BE IN THE LOW 30S TO AROUND 40. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THURSDAY...WARM AIR ADVECTION AND SOUTHWESTERLY WINDS RESULTING FROM A WARM FRONT EXTENDING FROM LOW PRESSURE IN THE GREAT LAKES WILL RESULT IN ANOTHER OVERCAST DAY. A FEW SCATTERED SHOWERS ARE ALSO LIKELY...PARTICULARLY ACROSS THE NORTHWESTERN ZONES AND THEN EXTENDING EASTWARD AS THE LOW LEVEL JET MOVES EAST. HAVE LIKELY POPS IN THE NORTHWEST DECREASING TO THE SOUTH AND EAST TO SLIGHT CHANCE. THIS WILL MEAN A MOSTLY DRY DAY ACROSS MUCH OF EASTERN MASSACHUSETTS AND RHODE ISLAND WITH A FEW SCATTERED SHOWERS IN THE LATE AFTERNOON AND EVENING. WARMING TREND CONTINUES WITH HIGHS IN THE 50S TO AROUND 60. THURSDAY NIGHT...ANOMALOUSLY STRONG /4 STD/ LOW PRESSURE SYSTEM MOVES OUT OF THE GREAT LAKES LATE THURSDAY NIGHT. INCREASING LOW LEVEL WINDS AND PWAT VALUES 3 STD HIGHER THAN NORMAL WILL RESULT IN A PERIOD OF HEAVY RAIN FOR THE ENTIRE AREA FOR AT LEAST A PORTION OF THE NIGHT. THIS RAIN IS GOING TO BE FAST MOVING...SO RIGHT NOW AM LOOKING AT A QUICK HALF TO ONE INCH OF RAIN IN ANY ONE LOCATION. WHILE FLOODING IS NOT EXPECTED TO BE A CONCERN... MINOR POOR DRAINAGE AND URBAN FLOODING IS POSSIBLE...PARTICULARLY IF DRAINS ARE LEAF CLOGGED. AS THE WARM FRONT MOVES THROUGH A STRONG LOW LEVEL JET /50-60 KT AT 925MB AND UP TO 80 KT AT 850MB/ WILL MOVE IN FROM THE WEST RESULTING IN GUSTY WINDS AT THE SURFACE. BETWEEN THE WINDS AND THE WARM ADVECTION WITH THE WARM FRONT...LOW TEMPERATURES WILL BE IN THE 50S OVERNIGHT. TOGETHER WITH THE RAIN...CLIMBING DEWPOINTS...AND WARM ADVECTION...EXPECT FOGGY CONDITIONS WITH LOW VISIBILITIES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HIGHLIGHTS... * DYNAMIC STORM SYSTEM EXPECTED THROUGH FRIDAY NIGHT * HEAVY DOWNPOURS AND STRONG S-SW WINDS EXPECTED WITH SYSTEM * COLDER AND BLUSTERY CONDITIONS WILL RETURN ON SUNDAY * MODERATING TEMPERATURES BY MID NEXT WEEK. CONFIDENCE LEVEL/MODEL GUIDANCE... THE LONG WAVE TROUGH OVER THE WESTERN US WILL EVENTUALLY MOVE ACROSS THE CONUS AND TOWARDS SOUTHERN NEW ENGLAND BY THE END OF THE WORK WEEK. SEVERAL IMPULSES WILL ROUND THIS TROUGH...WITH THE FIRST ONE IMPACTING SOUTHERN NEW ENGLAND STARTING LATE THURSDAY NIGHT. AFTERWARDS THE PATTERN SHOULD REMAIN MODERATELY PROGRESSIVE THROUGH THE WEEKEND AS THE AMPLE MID-UPPER LEVEL TROUGH ENERGY EJECTS OUT FROM THE EASTERN U.S...LIKELY SLOWING SOMEWHAT UPSTREAM BY EARLY NEXT WEEK AS A TROUGH ALOFT STRONGLY AMPLIFIES INTO THE WEST AND RIDGING BEGINS TO BUILD OVER THE EASTERN HALF OF THE U.S. MODERATE CONFIDENCE FOR THIS PORTION OF THE FORECAST. HAVE HIGH CONFIDENCE THAT PRECIP WILL OCCUR ON FRIDAY HOWEVER STILL A LOT OF UNCERTAINTY ON EXACT TIMING AS MODELS HAVE DIVERGED SLIGHTLY COMPARED TO LAST NIGHT. THERE SEEMS TO BE 2 DIFFERENT CAMPS OF DATA...THE EC/UKMET AND THE GFS/CANADIAN. THE GFS CAMP APPEARS TO BE THE QUICKEST MODEL BOMBING OUT THE CYCLONE EARLY WHILE THE EC CAMP IS A TAD SLOWER BUT NOT AS STRONG COMPARED TO THE GFS IN CYCLONE STRUCTURE. THE NAM IS THE SLOWEST AND FARTHEST SOUTH OF THE MODEL GUIDANCE. TRENDED THIS FORECAST TOWARDS THE UKMET/EC/ENSEMBLE MEANS SOLUTION TO STAY IN THE MIDDLE OF THE ROAD UNTIL MODELS GET THERE ACT TOGETHER. DETAILS... FRIDAY INTO FRIDAY NIGHT... UNSEASONABLY HIGH TEMPERATURES ON FRIDAY EXPECTED TO BE IN THE UPPER 60S TO LOW 70S. HOWEVER IT WILL BE HARD TO ENJOY THE WARMTH DUE TO THE EXPECTED RAIN AND WIND. DEEPENING SURFACE LOW OVER THE GREAT LAKES WILL MOVE INTO ONTARIO/QUEBEC DRAGGING A COLD FRONT BEHIND IT ON FRIDAY. MODELS CONTINUE TO DIFFER WITH RESPECT TO THE TIMING....BECAUSE OF THE SPREAD TRENDED TOWARDS THE UKMET/EC REALM AS STATED EARLIER. THEREFORE CURRENT THINKING IS PRECIPITATION SHOULD END FROM WEST TO EAST FRIDAY NIGHT/EARLY SATURDAY MORNING. THE FRIDAY MORNING COMMUTE MAY BE IMPACTED...ESPECIALLY ACROSS THE WESTERN HALF OF SOUTHERN NEW ENGLAND. HEAVY RAIN WILL REDUCE VISIBILITIES AS PRECIPITABLE WATER VALUES ARE AROUND 1.5 INCHES. YET CONFIDENCE IS LOW ON FLOODING CONCERNS...ESPECIALLY SINCE SOUTHERN NEW ENGLAND HAS SUCH A RAINFALL DEFICIT. SOME URBAN FLOODING MAY BE POSSIBLE AT MOST. THE OTHER MAJOR CONCERN WILL BE THE WINDS. WITH A RIDGE TO OUR EAST AND DEEPENING LOW TO OUR WEST...THE PRESSURE GRADIENT WILL BE EXTREMELY TIGHT. LATEST MODELS CONTINUE TO INDICATE AN 850 MB LOW LEVEL JET AROUND 70-80 KTS...WITH A 925 MB JET BETWEEN 50-65 KTS. ALTHOUGH IT DEPENDS ON HOW QUICKLY THE MIXING PROCESS OCCURS...BELIEVE THAT THE SOUTH COAST/COASTAL PLAIN/CAPE AND ISLANDS HAVE THE HIGHEST CHANCE TO SEE AT LEAST WIND ADVISORY CRITERIA. WEEKEND... UPPER LEVEL TROUGH WILL STILL BE OVER THE REGION KEEPING SKIES PARTLY TO MOSTLY CLOUDY. A FEW SHOWERS MAY SQUEAK OUT BUT CONFIDENCE IS LOW. TEMPS WILL STILL BE ABOVE AVERAGE ON SATURDAY...TEMPS IN THE UPPER 50S TO MID 60S BEFORE A STRONGER COLD FRONT PUSHES THROUGH THE REGION BY SATURDAY NIGHT. THEREFORE TEMPS ON SUNDAY WILL BE COOLER...CLOSER IN THE 50S. WINDS WILL ALSO INCREASE OVER THE REGION ON SUNDAY THANKS TO SIGNIFICANT CAA. EXPECT GUSTS TO BE AROUND 25-30 MPH. THERE IS THE POSSIBILITY FOR SOME OCEAN EFFECT RAIN SHOWERS ACROSS THE CAPE AND ISLANDS ON SUNDAY. DUE NORTH WINDS FROM APPROACHING HIGH PRESSURE SYSTEM COMBINED WITH A LEFT OVER BOUNDARY TO PROVIDE THE LIFT WILL ALLOW FOR SOME OCEAN EFFECT RAIN SHOWERS TO DEVELOP. BECAUSE OF THE LOWER CONFIDENCE HAVE LEFT IT OUT OF THE FORECAST FOR NOW. EARLY NEXT WEEK.... CANADIAN HIGH PRESSURE WILL FILTER INTO THE REGION ON MONDAY AND BUILD OVER THE NORTHEAST THROUGH AT LEAST WEDNESDAY. AS UPPER LEVEL RIDGE BUILD ACROSS THE SOUTHEAST...THERMAL RIDGING WILL BUILD INTO THE REGION AS WELL. CREATING WITH A FEW LOCATIONS CLIMBING INTO THE LOW 50S WHERE THERE HAS BEEN SOME THINNING OR CLEARING OF THE CLOUDS.ABOVE AVERAGE TEMPERATURES FOR EARLY NOVEMBER. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE. THROUGH 00Z...VFR. TONIGHT...VFR. THURSDAY...CIGS LOWER TO MVFR/IFR DURING THE AFTN AND SCT SHRA MOVE IN FROM THE WEST. S WINDS GUST TO 20 TO 25 KT IN THE COASTAL PLAIN THURSDAY AFTERNOON. THURSDAY NIGHT...WIDESPREAD MVFR/IFR CONDITIONS IN +RA AND FG. S/SW WINDS GUST TO 20 TO 25 KT AT TIMES OVERNIGHT. KBOS TAF...HIGH CONFIDENCE IN TAF. KBDL TAF...HIGH CONFIDENCE IN TAF. OUTLOOK...FRIDAY THROUGH MONDAY... HIGH CONFIDENCE IN TRENDS...MODERATE CONFIDENCE IN OVERALL TIMING. FRIDAY...MAINLY IFR. S-SW WINDS INCREASE EARLY FRIDAY MORNING...WITH GUSTS UP TO 40-50 KT POSSIBLE ESPECIALLY ACROSS E MA/RI. LLWS POSSIBLE WITH 2-3KFT WINDS UP TO 60 KT. PRECIPITATION WILL REDUCE VSBYS DURING THE DAY FRIDAY. FRIDAY NIGHT...CIGS/VSBYS IMPROVING TO VFR FROM W-E THOUGH SOME MVFR CIGS LINGER ACROSS HIGHER TERRAIN. WINDS SHIFT TO W AND DIMINISH. SATURDAY...MAINLY VFR. MAY SEE PATCHY MVFR CONDITIONS IN SCT -SHRA MAINLY ACROSS INTERIOR. SUNDAY AND MONDAY...MAINLY VFR. SUNDAY WILL BE BLUSTERY FROM COLD FRONTAL PASSAGE...NNW GUSTS COULD REACH 20-25 KTS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE. GENERALLY QUIET BOATING WEATHER EXPECTED THROUGH TONIGHT. SOUTHERLY WINDS AND SEAS INCREASE THURSDAY AND THURSDAY NIGHT AS LOW PRESSURE APPROACHES. G25 KT POSSIBLE BY THURSDAY NIGHT...INCREASING THROUGH THE NIGHT TO NEAR GALE FORCE BY FRIDAY MORNING. OUTLOOK...FRIDAY THROUGH MONDAY... FRIDAY...HIGH CONFIDENCE. EXPECT SW GUSTS UP TO 35-45 KT FRI WITH SEAS BUILDING UP TO 10-13 FT ON THE SOUTHERN OUTER WATERS. WINDS AND SEAS BEGIN TO DIMINISH FRI NIGHT. HIGH PROBABILITY FOR GALES. WILL BE CHOPPY ACROSS NARRAGANSETT BAY AS OUTGOING TIDE WILL INTERACT WITH STRONG SOUTHWEST WINDS. SATURDAY...HIGH CONFIDENCE. WINDS SHIFT TO W AND DIMINISH. SEAS REMAIN AROUND OR ABOVE 5 FT...ESPECIALLY ACROSS THE OUTER COASTAL WATERS. SCA IS EXPECTED SUNDAY...MODERATE CONFIDENCE. WINDS SHIFT TO NW AND INCREASE AS COLDER AIR MOVES OVER THE WATERS. SEAS SHOULD SLOWLY INCREASE AS WELL. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR MOST WATERS SUNDAY. MONDAY...MODERATE CONFIDENCE. SEAS AND WINDS WILL SLOWLY DIMINISH THROUGHOUT THE DAY. HOWEVER LINGERING SCA IS EXPECTED. && .TIDES/COASTAL FLOODING... COASTAL FLOODING CONCERNS REMAIN MINIMAL ACROSS THE SOUTH COAST FOR THE THURSDAY NIGHT/FRIDAY SYSTEM AS IT IS NOT A PARTICULARLY HIGH ASTRONOMICAL TIDE. THAT SAID...TIDES AT PROVIDENCE ARE NEAR 5.0 FT AT 645 AM FRIDAY. THIS WOULD MAKE EARLY FRIDAY MORNING THE BEST TIME FOR SOME POSSIBLE SPLASHOVER AS WINDS CONTINUE TO INCREASE. YET OVERALL CHANCES ARE LOW AS THE STRONGEST WINDS WILL STILL BE OVER INTERIOR NEW YORK RATHER THEN OVER THE COASTAL WATERS. WINDS WILL INCREASE OVER THE WATERS EARLY FRIDAY AFTERNOON...HOWEVER THAT IS WHEN LOW TIDE WILL OCCUR. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DUNTEN/RLG NEAR TERM...DUNTEN/RLG SHORT TERM...RLG LONG TERM...DUNTEN AVIATION...DUNTEN/RLG MARINE...DUNTEN/RLG TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 30, 4:23 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 423 AM EDT WED OCT 30 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-310830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 423 AM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE PROBABILITY OF WIND ADVISORY CONDITIONS LATE THURSDAY NIGHT INTO FRIDAY...ESPECIALLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-310830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 423 AM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE POSSIBILITY FOR SOUTHWEST GALES ACROSS THE WATERS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:18 PM EDT | Gale Watch | BOX | 11 hr |
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.